Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Milwaukee, WI

August 24, 2021Rock County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Aug 24, 2021, 5:47 PM CDT for Rock County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2021, 5:47 PM CDT (22:47 UTC)
Expired
Aug 24, 2021, 6:45 PM CDT
In force
58 min
Issued by
NWS Milwaukee, WI
Hail
0.50 in
Wind
50

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 53 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1809 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

875 
WWUS83 KMKX 242247
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
547 PM CDT Tue Aug 24 2021
 
WIZ069-242345-
Rock WI-
547 PM CDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of Rock County through
645 PM CDT...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near
Orfordville, or near Brodhead, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Janesville, Beloit, South Beloit, Milton, Evansville, Clinton,
Footville, Tiffany, Hanover, Avalon, Afton, Shopiere, Emerald Grove,
Johnstown Center, Foxhollow, Leyden and Lima Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southeastern Wisconsin.

&&

LAT...LON 4250 8919 4279 8928 4282 8881 4262 8877
      4249 8878
TIME...MOT...LOC 2246Z 262DEG 26KT 4260 8930 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

KUROSKI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 24, 3:07 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 24, 3:07 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
307 PM CDT Tue Aug 24 2021

.SHORT TERM...
(Issued 310 PM CDT Tue Aug 24 2021)

Rest of this afternoon and tonight:

Outflow continues to push south across the area, with just
scattered convection north of the boundary. Temperatures have
cooled considerably behind the boundary, with many locations in
the 70s.

Some convection will likely continue to percolate north of the
boundary into this evening. We're also watching a cluster of
strong/severe thunderstorms moving out of Iowa, which may just
clip Lafayette County, but mostly will remain southwest of the
region as it pushes east and southeast this evening.

Still lots of uncertainty with the overnight hours. Will maintain
chance PoPs to account for scattered convection as the low level
jet overspreads the remnant cold pool from today's activity,
though admittedly not sure how widespread storms will be. It's
also plausible that additional convection forms across northern
Minnesota and northern Wisconsin late tonight and pushes south
tomorrow morning, but again, uncertainty is quite high in how
things will play out tonight.

Boxell

Wednesday and Wednesday Night:

Wednesday may start with some lingering convection/showers from
the overnight hours along and ahead of the surface front that
should be draped southwest to northeast across Wisconsin. Over the
course of the day we should see the front sag south across
southern Wisconsin perhaps lending to some forcing across parts of
the CWA. In addition, models suggest we could see increased
forcing from an upper level shortwave though the timing of this is
still relatively uncertain. We will again likely see strong WAA
into our CWA with high dewpoints, which will correspond with high
CAPE over 2500 J/kg. This may allow for some storms across
southern Wisconsin however, there should be some CIN to overcome.
Overall any storms would not be expected to become severe but we
cannot rule out some stronger storms given higher CAPE. Though
lack of shear tends to suggest little in the ways of organization.

Otherwise expect the potential for temperatures to reach the mid
to upper 80s with dewpoints in the mid 70s, which should bring
heat indices into the mid to upper 90s. However we do not expect
heat advisory conditions but it remains possible if we can get
clear skies and any storms/rain holds off through the morning and
early afternoon.

Kuroski

&&

.LONG TERM...
(Issued 310 PM CDT Tue Aug 24 2021)

Thursday through Tuesday:

We will have a busy end of the week with Thursday featuring some
potential for stronger storms into the evening and overnight
hours. Much of the focus Thursday will be to the north and
northwest of Wisconsin given plenty of shortwave activity through
the afternoon and evening. We will also see the focus mainly in
the evening with the baroclinic zone on the nose of the LLJ that
will strengthen quite a bit into the early evening. This will
bring plenty of shear to the region alone with the forcing plenty
to allow for organized convection. With CAPE of at least 1000 J/kg
we should se sustained convection push into at least the
northwest parts of the CWA. Although shear will be lower given
lack of the LLJ across southern Wisconsin any storms would likely
become less organized as they push in but at the same time will
likely have access to higher instability. There is some
uncertainty on what exactly will happen with storms but it is
generally expected to be a fairly active period Thursday late
afternoon through the overnight hours.

Overnight convection will likely linger into Friday due to the LLJ
sustaining activity but as the LLJ weakens the expectation would
be for less activity. Models show some disagreement on exactly how
Friday will play out with some models suggesting redevelopment
Friday evening and overnight though the only source of
redevelopment would be some weak baroclinicity. We will have to
see how Thursday evening plays out to get a better grasp of what
will happen into Friday and beyond.

Into the weekend things become far more uncertain but generally
Saturday looks fairly quiet ahead of the front expected to come
through Sunday. Given instability we could see some convection
but there will be limited forcing and fairly weak flow so any
convection would likely be more of the popcorn type. However into
Sunday we should see the strongly forced, pattern-shifting front
come through along with the upper level trough. This will bring
likely widespread thunderstorm chances and decent severe potential
given decent shear and plenty of instability.

After this front comes through weather will likely quiet down a
bit at least for a few days. Uncertainty is high but models
suggest we could see something by the middle of next week.
Otherwise, expect cooler conditions following the front coming
through Sunday.

Kuroski

&&

.AVIATION...
(Issued 310 PM CDT Tue Aug 24 2021)

Main aviation concern will be thunderstorms and associated heavy
rain and gusty winds. Activity will be fairly scattered into
tonight, without a lot in the way of organization. This will make
it tough to pinpoint exact timing for any given terminal.

Winds have shifted this afternoon to northerly in most areas as a
gust front/outflow boundary pushes south through the region. Winds
will likely become more easterly and then eventually return to a
southerly direction this evening into tonight.

Boxell

&&

.MARINE...
(Issued 310 PM CDT Tue Aug 24 2021)

Southerly flow continues across the lake, with multiple rounds of
showers and thunderstorms over the next few days. Over the
southern half of the lake, winds will be from the south for the
remainder of the week, unless thunderstorms locally affect wind
speeds and direction.

Across the northern half of the lake, south winds will become more
northerly or easterly tomorrow and Thursday as a front tries to
push south, before stalling. Winds return to a southerly direction
on Friday.

Boxell

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 24, 4:35 AM CDT, 13 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
435 AM CDT Tue Aug 24 2021

WIZ046-047-051-052-056>060-062>072-250945-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
435 AM CDT Tue Aug 24 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

There will be chances for thunderstorms this afternoon into
tonight. Some may be strong to severe with the potential for
strong to damaging winds.

Heat indices in the mid to upper 90s with a few locations nearing
100 degrees are possible this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Heat indices in the mid to upper 90s with a few locations nearing
100 degrees are possible again on Wednesday in the absences of
cloud cover.

Chances for thunderstorms at times will continue through the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation and reports may be needed this afternoon.

LMZ643>646-250945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
435 AM CDT Tue Aug 24 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

There will be chances for thunderstorms later this afternoon and
tonight. Some may be strong to severe with strong to damaging
winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Chances for thunderstorms at times will continue through the
weekend.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-250945-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
435 AM CDT Tue Aug 24 2021

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Today and Tonight

There will be chances for thunderstorms later this afternoon and
tonight. Some may be strong to severe with strong to damaging
winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Chances for thunderstorms at times will continue through the
weekend.

www.weather.gov/mkx

In the hours before

Local storm report, Aug 24, 4:48 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
448 PM CDT TUE AUG 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     NON-TSTM WND DMG 3 E GREENFIELD          42.96N 87.94W
08/24/2021                   MILWAUKEE          WI   BROADCAST MEDIA

            TREE UPROOTED AS THE GUST FRONT MOVED
            THROUGH. CAUGHT ON VIDEO.

&&
Special weather statement, Aug 24, 4:56 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
456 PM CDT Tue Aug 24 2021

WIZ068-242230-
Green WI-
456 PM CDT Tue Aug 24 2021

...Strong thunderstorms will impact portions of western Green County
through 530 PM CDT...

At 456 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Glarus to near Winslow. Movement was
east at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monroe, New Glarus, Monticello, Browntown and Jordan Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Wisconsin.

&&

LAT...LON 4250 8957 4251 8984 4284 8984 4283 8956
      4250 8956
TIME...MOT...LOC 2156Z 270DEG 16KT 4281 8973 4251 8973

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

PATTERSON
Local storm report, Aug 24, 5:14 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
514 PM CDT TUE AUG 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     TSTM WND DMG     WAUWATOSA               43.06N 88.03W
08/24/2021                   MILWAUKEE          WI   PUBLIC

            SECTION OF A LARGE TREE SNAPPED AND FELL ON
            HOUSE, MULTIPLE TREE LIMBS DOWN ACROSS TOWN.
            TIMING ESTIMATED WITH THE GUST FRONT ON
            RADAR.

&&
Special weather statement, Aug 24, 5:28 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
528 PM CDT Tue Aug 24 2021

WIZ068-069-242315-
Green WI-Rock WI-
528 PM CDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of eastern Green and
western Rock Counties through 615 PM CDT...

At 528 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monroe, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monroe, Evansville, Brodhead, Orfordville, Monticello, Albany,
Newark, Magnolia, Attica, Juda and Avon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Wisconsin.

&&

LAT...LON 4250 8959 4274 8966 4282 8929 4250 8919
TIME...MOT...LOC 2228Z 255DEG 22KT 4265 8954

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

KUROSKI
Local storm report, Aug 24, 5:41 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
541 PM CDT TUE AUG 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     SHULLSBURG              42.57N 90.23W
08/24/2021                   LAFAYETTE          WI   PUBLIC

            SOME SMALL TREES DOWN ACROSS ROADS,
            ESTIMATED 40-50 MPH WINDS.

&&
Special weather statement, Aug 24, 5:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
547 PM CDT Tue Aug 24 2021

WIZ069-242345-
Rock WI-
547 PM CDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of Rock County through
645 PM CDT...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near
Orfordville, or near Brodhead, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Janesville, Beloit, South Beloit, Milton, Evansville, Clinton,
Footville, Tiffany, Hanover, Avalon, Afton, Shopiere, Emerald Grove,
Johnstown Center, Foxhollow, Leyden and Lima Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central and southeastern Wisconsin.

&&

LAT...LON 4250 8919 4279 8928 4282 8881 4262 8877
      4249 8878
TIME...MOT...LOC 2246Z 262DEG 26KT 4260 8930

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

KUROSKI

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 11:52 AM CDTSpecial Weather StatementMKXGreen Lake, Marquette23 min
Aug 24, 12:01 PM CDTSpecial Weather StatementMKXFond du Lac14 min
Aug 24, 12:53 PM CDTSpecial Marine WarningMKX97 min
Aug 24, 1:06 PM CDTSpecial Weather StatementMKXSheboygan24 min
Aug 24, 2:28 PM CDTSpecial Marine WarningMKX62 min
Aug 24, 3:03 PM CDTSpecial Marine WarningMKX57 min
Aug 24, 3:18 PM CDTSpecial Weather StatementMKXGreen27 min
Aug 24, 3:32 PM CDTSpecial Weather StatementMKXJefferson28 min
Aug 24, 3:35 PM CDTSpecial Weather StatementMKXLafayette25 min
Aug 24, 3:44 PM CDTTornado WarningMKXLafayette31 min
Aug 24, 4:13 PM CDTSevere Thunderstorm WarningMKXLafayette32 min
Aug 24, 4:18 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette27 min
Aug 24, 4:39 PM CDTSevere Thunderstorm WarningMKXLafayette47 min
Aug 24, 4:43 PM CDTSpecial Weather StatementMKXWalworth32 min
Aug 24, 4:56 PM CDTSpecial Weather StatementMKXGreen34 min
Aug 24, 5:28 PM CDTSpecial Weather StatementMKXGreen47 min
Aug 24, 6:10 PM CDTSevere Thunderstorm WarningMKXRock33 min
Aug 24, 6:42 PM CDTSpecial Weather StatementMKXWalworth48 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.